contraceptive-icon

Injection Reviews

(211)

Injection reviews

(211)


Lowdown user
26 years old
2 weeks ago

I have previously been on depo with very few side effects so had hopes that this would be similar. After having a break from contraception, I decided to give sayanna press a go as I thought it would be easier to do at home. The administration is a lot easier than I thought it would be, and being able to do it myself is a definite bonus. However, I have experienced very bad mood swings. After being hormone free for a long time, it could be my body adjusting to it, but it is making me feel as though I can't control my emotions and don't know what is my hormones and what's not. I have also felt nauseous and dizzy a lot of the time, which never happened before so I can only assume is the injection. Generally feel low energy, and low mood a lot of the time. My periods were previously very regular and relatively light but now have spotting nearly every day, and occasionally heavier bleeds with cramping and pms, but this is not regular. It has effected my sex life because of this, but I wouldn't say the injection has decreased my sex drive. I want to keep going with the injection in the hope that it will settle itself down, but also don't know how long I can continue feeling like I do now.

Lowdown user
19 years old
3rd Aug 22

Overall one of the best contraceptives I’ve tried and I’ve tried some form of each. Started using to help with endo associated pain and heavy periods. Completely stopped my periods other than the occasional spotting towards the end of the 12 weeks after injection. Found it had no long term impact on my moods and very few side effects in general and improved my skin. Really handy only having to get it every 12 weeks rather than take a pill everyday. Only downfalls are for about a week after the first 2 injections I was very teary and hungry all the time but this stopped once I got used to it. Also had an impact on sex drive and caused weight gain during the whole time I was on it.

Lowdown user
1925 years old
17th Feb 22

At first this was perfect for me, but after me and my partner talked we have discussed getting pregnant, but it has been 9 months since I stopped and I still haven’t had a period and we haven’t managed to conceive since I haven’t a clue if I’m ovulating or not. I wouldn’t recommend using this contraception if you have any thoughts about getting pregnant in the near future. It gave me the lowest sex drive of my life and I have gained over a stone in weight since using this contraception. I wish I would have gone with the coil again!

Lowdown user
39 years old
17th Feb 22

I took the depo shot once. The hot flashes and crazy night sweats were comparable to menopause. My pillow would be soaked in sweat in the morning. I took depo to prevent pregnancy for a short period of time after my 2nd child. It took 2.5 years to conceive our 3rd after just 1 shot, whereas my other 3 pregnancies were extremely easy to conceive.

Lowdown user
37 years old
16th Feb 22

Was on depo for about 3 years following being on the combined pill for 15 years. The doctor would no longer prescribe the injection to me as they said I'd need a break. I had no periods while taking the injection, which was great! Also, no other side effects except no sex drive.

Lowdown user
23 years old
31st Jan 22

Came off this during covid and noticed positive changes increased sex drive weight loss and since going back on had nausea and headaches around injection with all weight going back on and back to vaginal dryness and low sex drive so decided to come off for good

Lowdown user
28 years old
9th Jan 22

Ok so the contraception was ok for me. I gained a healthy weight (which for me is something that I’ve been trying to do for the longest time). I didn’t have to worry about buying pads every month, neither had to worry about getting pregnant. However the side effects weren’t worth it,the migraines still happened,the back aches were still happening and on occasion she would be dry. I am no longer on it now as I didn’t want to be on it for any longer than year just because it can effect your fertility,I’m still waiting on a period (haven’t had a period in 2 years) and boobs have become very tender since I’ve stopped. The risks of the injection causing brittle bones was a major factor as to why I stopped getting it too.

Lowdown user
27 years old
7th Jan 22

I was choosing not to pay attention to the side effects of the shot, what a mistake. While sex was nice without having to care about a condom, my sex drive was much lower. There is no point in birth control when you don't want to have sex. I had constant bleeding during the whole period I was on the shot and I gained 10 kilos. I hate it because I had a very stable weight my whole life and now my body changed completely and has stretch marks. 2,5 months after I stopped getting injections my periods are not there at all (which is not too bad for me) and the extra weight doesn't go away at all. While the injection is very simple in terms of use, side effects are not worth it. I regret getting it.

Lowdown user
43 years old
7th Jan 22

I had two injections of depo. I had spotting daily for the entire time I was on it. I gained weight, was very depressed, and lost libido. It was my worst experience.

Lowdown user
29 years old
5th Jan 22

I was on this most of my adult life as I was worried about the inconsistency of the pill as different GPS advised different things. However I’ve realised since stopping that it had made me very dry (sex has been painful for years) and low libido. So I’ve moved to condoms.

Don’t keep it on the DL.Put it on the LD.

Slide into our DMs

hello@thelowdown.com

Pharmacy services provided by Truepill Ltd.

CQC provider

GPhC reg number: 9011171

©The Lowdown 2022